question-icon

Suggest treatment for a red spot on the head of the penis

default
Posted on Sat, 30 Jul 2016
Question: Hi I am 21 years old I have this small red shiny dot on the left side of the head of my penis. I have been applying hydrocortisone cream 3 times a day as prescribed by one of the ask a doctors. So far it has gone away slightly but not 100% I think it may be psoriasis? Is there an over the counter cream that I can use?
doctor
Answered by Dr. Ilyas Patel (1 hour later)
Brief Answer:
Genital psoriasis most probably

Detailed Answer:
Hi,

I saw the photo you posted. You seem to be right. I also think that most probably it is psoriasis. You may develop such lesions elsewhere.

Since you are already applying Hydrocortisone cream. Along with it, you may apply Calcipotriol ointment. You might get better result.

You may also start oral therapy like Methotrexate, Acitretin..etc, but only after consulting the Dermatologist and necessary blood tests.

Avoid stress, avoid soap bath, avoid friction.

I hope this would benefit. Please let me know if there's any further queries.

Thanks.

Dr.Ilyas Patel MD


Above answer was peer-reviewed by : Dr. Arnab Banerjee
doctor
default
Follow up: Dr. Ilyas Patel (1 hour later)
Yes I have it on my elbow. My father has the same thing on his elbow as well. I told him it was psoriasis. I am always stressed. Its impossible not to be since I have generalized anxiety. I shower everyday and use organic soaps. How should I avoid friction? In what context? I use coconut oil on my elbow and it appears to work. I applied it on the dot and doesn't appear to be helping. The picture was taken at its worse and doesn't entirely look like that anymore. I really only started to notice it when I was having sex with my girlfriend at the time of 2 years+. Could it be due to the friction of sex? I was told by a doctor that he didn't know what it was and refereed me to a std specialist (dermatologist). I mentioned psoriasis to him and he said it could be a possibility. If its not psoriasis or an std then it must be cancer. I am losing a lot of sleep worrying about this.
doctor
Answered by Dr. Ilyas Patel (9 hours later)
Brief Answer:
Penile psoriasis

Detailed Answer:
Hi,

I can understand your worries. You have gone under stressful condition. Now onward, I think you should not worry at all. Now you know,it is psoriasis. It not STD. It is not cancer.

You now know that psoriasis is a benign condition of unknown cause. There may be genetic influence. It is considered to be autoimmune disease.It may come and go. ... Means..It is a relapsing skin disease. There are few factors which may precipitate or exacerbate the disease. Stress and anxiety might worsen the condition.

Minor trauma,friction,scratching..etc induce psoriatic lesions. On penile area, sexual intercourse might lead to psoriasis due to friction. Exhaustive sex should be avoided. And lubricating oil or cream may be used during sex.

I hope now you have good sleep. You just be relaxed as it is not a serious condition.

If you have any more query,you are welcome...ok

Wish you healthy life.

Dr.Ilyas a Patel MD
Above answer was peer-reviewed by : Dr. Veerisetty Shyamkumar
doctor
default
Follow up: Dr. Ilyas Patel (11 hours later)
Thank you for the great response. I also have these very, very small shiny flat spots that you can only see in the light but nonetheless still extremely embarassing. Do you think it is still psoriasis? or maybe something fungal? Of all the places for this to occur it has to be down there. It is the most embarassing place to have this. Why of all places it had to be there is beyond me. I cannot fathom how a girl will react when she sees this if it never goes away. No girl will want to sleep with me now because it is aesthetically unpleasing. Will this ever in my life go away? It just wont dissappear. Do I continue the hydrocortisone treatment after the week has passed? What if it never goes away and I'm stuck with this for the rest of my life having that spot there. I wont take any pharmaceutical pills just creams. Do you know of any natural-organic creams or anything I can try? I eat healthy, I exercise, I'm young and fit and of all people why me..
doctor
Answered by Dr. Ilyas Patel (1 hour later)
Brief Answer:
Worries will harm

Detailed Answer:
Hi,

Now you should be strong enough to accept the condition. It is not a lifelong disease. Only the fact is its relapse. And you must understand that psoriasis might be exacerbated by worries.

Many people have many diseases. You do not have diabetes,paralysis,BP,thyroid diseases,blood diseases,heart diseases,deafness,blindness and so on. You must feel lucky yourself.

If needed,you may apply hydrocortisone cream.

There seems no perfect natural therapy.

Relax, be positive and remain healthy.

Thanks.

Dr.Ilyas Patel MD
Above answer was peer-reviewed by : Dr. Yogesh D
doctor
default
Follow up: Dr. Ilyas Patel (15 hours later)
Thank you.
doctor
Answered by Dr. Ilyas Patel (3 hours later)
Brief Answer:
Welcome

Detailed Answer:
Hi,

Thanks for your satisfaction.

Have healthy life.

Dr.Ilyas Patel MD
Above answer was peer-reviewed by : Dr. Arnab Banerjee
doctor
default
Follow up: Dr. Ilyas Patel (2 hours later)
Do you think my sexual life will be ruined because of this?
doctor
Answered by Dr. Ilyas Patel (2 hours later)
Brief Answer:
Big NO

Detailed Answer:
Hi,

No... Not at all. Clear your mind. Sex is a psychological process. Your skin disease is not infectious. So, there should be no problem for sex.

I hope you can understand.

Thanks.

Dr.Ilyas Patel MD
Above answer was peer-reviewed by : Dr. Arnab Banerjee
doctor
default
Follow up: Dr. Ilyas Patel (11 days later)
Hi DR. XXXXXXX
So far it seems that the spot is disappearing on it's own. But some days it looks like its not even there and others it does. I have been putting olive oil on it and seems to help. So I am overall very confused.
doctor
Answered by Dr. Ilyas Patel (18 hours later)
Brief Answer:
Penile psoriasis

Detailed Answer:
Hi Dear,

There is no need to worry as I've already told you. You may apply olive oil whenever you feel that you have lesion.

Thanks..

Dr.Ilyas Patel MD
Above answer was peer-reviewed by : Dr. Arnab Banerjee
doctor
Answered by
Dr.
Dr. Ilyas Patel

Dermatologist

Practicing since :1982

Answered : 4518 Questions

premium_optimized

The User accepted the expert's answer

Share on
Suggest treatment for a red spot on the head of the penis

Brief Answer: Genital psoriasis most probably Detailed Answer: Hi, I saw the photo you posted. You seem to be right. I also think that most probably it is psoriasis. You may develop such lesions elsewhere. Since you are already applying Hydrocortisone cream. Along with it, you may apply Calcipotriol ointment. You might get better result. You may also start oral therapy like Methotrexate, Acitretin..etc, but only after consulting the Dermatologist and necessary blood tests. Avoid stress, avoid soap bath, avoid friction. I hope this would benefit. Please let me know if there's any further queries. Thanks. Dr.Ilyas Patel MD